Alert archive / Colorado / Winter Storm Warnings in 2015
Winter Storm Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Nov 19, 2015, 1:52 PM MST for Grand County, Jackson County, Colorado. It took effect at Nov 19, 2015, 5:00 PM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2015, 1:52 PM MST (20:52 UTC)
- In effect from
- Nov 19, 2015, 5:00 PM MST
- Expired
- Nov 20, 2015, 6:07 PM MST
- In force
- 25 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS45 KBOU 192052 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 152 PM MST THU NOV 19 2015 ...MORE SNOW AND BLOWING SNOW FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO TONIGHT AND FRIDAY... .AN UPPER LEVEL DISTURBANCE EMBEDDED IN A STRONG NORTHWESTERLY FLOW ALOFT WILL MOVE ACROSS NORTHERN COLORADO TONIGHT AND FRIDAY. AS IT DOES...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL DEVELOP IN THE MOUNTAINS TONIGHT. IN ADDITION...AREAS OF BLOWING SNOW WILL OCCUR WITH SOME GUSTS TO 50 MPH DEVELOPING ABOVE TIMBERLINE. COZ031-200500- /O.UPG.KBOU.WW.Y.0026.151120T0000Z-151121T0100Z/ /O.NEW.KBOU.WS.W.0015.151120T0000Z-151121T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 152 PM MST THU NOV 19 2015 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BECOME WIDESPREAD THIS EVENING AND CONTINUE THROUGH THE DAY ON FRIDAY. * SNOW ACCUMULATIONS...10 TO 20 INCHES. * WIND/VISIBILITY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT...BECOMING WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON FRIDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-034-200500- /O.CON.KBOU.WW.Y.0026.151120T0600Z-151121T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 152 PM MST THU NOV 19 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST FRIDAY... * TIMING...SNOW WILL BECOME WIDESPREAD BY LATER THIS EVENING AND CONTINUE THROUGH THE DAY ON FRIDAY. * SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON HIGHER WEST FACING SLOPES AND NORTH OF THE INTERSTATE 70 CORRIDOR. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES. * IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO SNOW AND BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
012 WWUS45 KBOU 200432 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 932 PM MST THU NOV 19 2015 ...MORE SNOW AND BLOWING SNOW FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO TONIGHT AND FRIDAY... .AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW ALOFT WILL MOVE ACROSS NORTHERN COLORADO TONIGHT AND FRIDAY. AS THE DISTURBANCE CROSSES OVER THE STATE...PERIODS OF MODERATE TO HEAVY SNOWFALL ARE EXPECTED TO DEVELOP IN THE MOUNTAINS. ALONG WITH THE NEW SNOW...AREAS OF BLOWING SNOW WILL OCCUR AS WIND GUSTS TO 50 MPH DEVELOP ABOVE TIMBERLINE. COZ031-201245- /O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 932 PM MST THU NOV 19 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * TIMING...SNOW WILL BECOME WIDESPREAD AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY ON FRIDAY. * SNOW ACCUMULATIONS...10 TO 20 INCHES. * WIND/VISIBILITY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT...BECOMING WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON FRIDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-034-201245- /O.CON.KBOU.WW.Y.0026.151120T0600Z-151121T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 932 PM MST THU NOV 19 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY ON FRIDAY. * SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND JACKSON COUNTIES. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL ALSO BE RESTRICTED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
121 WWUS45 KBOU 201140 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 440 AM MST FRI NOV 20 2015 ...SNOW AND BLOWING SNOW WILL CONTINUE TODAY OVER THE NORTH CENTRAL MOUNTAINS OF COLORADO... .AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW ALOFT WILL MOVE ACROSS NORTHERN COLORADO TODAY. AS THE DISTURBANCE CROSSES THE STATE...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL OCCUR IN THE MOUNTAINS. WIND GUSTS TO 50 MPH WILL PRODUCE AREAS OF BLOWING SNOW...MAINLY ABOVE TIMBERLINE. COZ031-202100- /O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 440 AM MST FRI NOV 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND END THIS EVENING. * TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES. * WIND/VISIBILITY...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-034-202100- /O.CON.KBOU.WW.Y.0026.000000T0000Z-151121T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 440 AM MST FRI NOV 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND END THIS EVENING. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND JACKSON COUNTIES. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL ALSO BE RESTRICTED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
804 WWUS45 KBOU 201909 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1209 PM MST FRI NOV 20 2015 ...SNOW AND BLOWING SNOW WILL CONTINUE TODAY OVER THE NORTH CENTRAL MOUNTAINS OF COLORADO... .AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW ALOFT WILL MOVE ACROSS NORTHERN COLORADO THROUGH THIS EVENING. AS THE DISTURBANCE CROSSES THE STATE...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL OCCUR IN THE MOUNTAINS. CURRENTLY...THE HEAVIEST SNOW IS IS ALONG THE INTERSTATE 70 CORRIDOR EARLY THIS AFTERNOON WITH LIGHTER AMOUNTS FURTHER NORTH. MORE BANDED SNOW WILL REDEVELOP IN OTHER AREAS DURING THE AFTERNOON. EXPECT WIND GUSTS TO 50 MPH WILL PRODUCE AREAS OF BLOWING SNOW...MAINLY ABOVE TIMBERLINE. COZ031-210100- /O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 1209 PM MST FRI NOV 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...OCCASIONAL SNOW WILL CONTINUE TODAY AND END THIS EVENING. * TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES. * WIND/VISIBILITY...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-034-210100- /O.CON.KBOU.WW.Y.0026.000000T0000Z-151121T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1209 PM MST FRI NOV 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...OCCASIONAL SNOW WILL CONTINUE THIS AFTERNOON AND DIMINISH BY LATER THIS EVENING. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND JACKSON COUNTIES. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY AND SNOWPACKED. VISIBILITIES WILL ALSO BE RESTRICTED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
161 WWUS45 KBOU 210107 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 607 PM MST FRI NOV 20 2015 COZ031-210215- /O.CAN.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 607 PM MST FRI NOV 20 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. CONDITIONS ARE IMPROVING OVER NORTHWEST COLORADO...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ COZ033-034-210400- /O.EXT.KBOU.WW.Y.0026.000000T0000Z-151121T0400Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 607 PM MST FRI NOV 20 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...OCCASIONAL SNOW WILL CONTINUE THIS EARLY THIS EVENING THEN DECREASE TOWARD MIDNIGHT. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES UNDER HEAVIER SNOW BANDS. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. * IMPACTS...ROADS WILL REMAIN ICY AND SNOWPACKED ESPECIALLY ALONG THE INTERSTATE 70 CORRIDOR. VISIBILITIES WILL ALSO BE RESTRICTED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 10:08 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 19, 10:08 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1008 AM MST THU NOV 19 2015 .UPDATE... ISSUED AT 946 AM MST THU NOV 19 2015 SOME LIGHT SNOW CONTINUES OVER THE HIGH MOUNTAIN PASSES UNDER THE STRONG NW FLOW OVER COLORADO. APPEARS SNOW AMOUNTS WILL BE ON THE LIGHT SIDE AND UNDER A COUPLE OF INCHES. EXPECT GUSTY WINDS OVER THE MOUNTAIN PASSES WITH SPEEDS 30 TO 50 MPH. MORE WIDESPREAD SNOW IN THE MOUNTAINS TONIGHT WITH DEEPENING MOISTURE AND ADVISORY STILL LOOKS GOOD. DRY CONDITIONS ON THE PLAINS WITH NO CHANGES NEEDED TO ON GOING FORECAST. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 255 AM MST THU NOV 19 2015 A STRONG NORTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO TODAY. SPATIAL CROSS-SECTIONS DO NOT DEVELOP A MOUNTAIN WAVE TODAY SO STRONGER GUSTS SHOULD BE CONFINED TO AREAS GENERALLY ABOVE TIMBERLINE. SOME MOISTURE WILL REMAIN TRAPPED IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE WITH ENOUGH OF AN OROGRAPHIC COMPONENT FOR A CHC OF SNOW TO CONTINUE MAINLY OVER THE HIGHER WEST FACING SLOPES. ACROSS THE NORTHEAST PLAINS... IT WILL BE DRY. SOME GUSTY SLY WINDS ACRS SRN AND ERN SUBURBS OF DENVER THIS MORNING MAY BE GETTING A BOOST FM THE SNOW FIELD TO THE SOUTH. THIS SHOULD LESSEN LATE THIS MORNING. TEMPERATURES TODAY A LITTLE COOLER THAN YESTERDAY. WL KEEP AREAS SOUTH AND SOUTHEAST OF DENVER A LITTLE COOLER AGAIN MAINLY DUE TO THE SNOW COVER THERE. FOR TNGT...THE NEXT STORM SYSTEM IS PROGGED TO BRUSH ACROSS NORTHERN COLORADO AFTER 06Z. SPATIAL CROSS SECTIONS SHOW MOISTURE DEEPENING IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE. AN UPPER LEVEL JET WITH PERSISTENT OROGRAPHIC COMPONENT. HAVE OPTED TO GO WITH A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW. WL START IT FOR ZONE 31 AT 5 PM...A BIT LATER IN THE EVENING FOR ZONES 33/34. BEST ACCUMULATING SNOWFALL TONIGHT WILL BE IN THE MTNS NORTH OF INTERSTATE 70...ESPECIALLY ZONE 31. THE ADVISORY WILL CONTINUE INTO FRIDAY...SEE DISCUSSION BELOW. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 255 AM MST THU NOV 19 2015 AN UPPER LEVEL TROUGH OVER THE NORTHERN ROCKIES WILL DIVE SOUTHEAST ACROSS THE STATE FRIDAY AND FRIDAY NIGHT. AN ASSOCIATED COLD FRONT WILL ENTER NORTHEAST COLORADO AROUND MID MORNING AND THEN TRACK SOUTH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. GUSTY NORTHERLY WINDS BEHIND THE FRONT WILL USHER IN COLDER AIR AND CAUSE TEMPERATURES TO FALL DURING THE AFTERNOON. OROGRAPHIC SNOW WILL PREVAIL MOST OF FRIDAY AND DECREASE FRIDAY EVENING IN THE MOUNTAINS. LIFT FROM THE TROUGH...INCREASING LAPSE RATES DUE TO COLD AIR ADVECTION...A MOIST WEST/NORTHWEST FLOW...AND A JET WILL HELP PRODUCE SNOW OVER THE MOUNTAINS. WILL CONTINUE WITH THE HIGH POPS FOR THE MOUNTAINS AND ISSUE A WINTER WEATHER ADVISORY. FOR THE FRONT RANGE AND EASTERN PLAINS...MOISTURE WILL BE LIMIT. THIS IS EXPECTED TO KEEP PRECIPITATION LIGHT AND SCATTERED. BEST CHANCE FOR SNOW WILL BE BEHIND THE FRONT FRIDAY AFTERNOON AND EARLY EVENING. A LIGHT DUSTING WILL BE POSSIBLE. WET ROADS MAY BECOME SLICK IN SPOTS AFTER SUNSET FRIDAY DUE TO FALLING TEMPERATURES. NORTHWEST FLOW ALOFT WILL PREVAIL BEHIND THE EXITING SYSTEM FOR SATURDAY. THIS COMBINED WITH A SURFACE HIGH WILL BRING COOL AND DRY CONDITIONS. TEMPERATURES WILL WARM SUNDAY AND EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL ROCKIES. FLOW ALOFT WILL TURN SOUTHWESTERLY TUESDAY AS AN UPPER LEVEL LOW MOVES OVER THE PACIFIC NORTHWEST. ON WEDNESDAY...MODELS ARE SHOWING A LARGE LOW OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. A SURFACE LOW IS EXPECTED TO FORM OVER WYOMING. THIS PATTERN WILL LIKELY KEEP A DRY SOUTHWEST FLOW OVER CENTRAL AND EASTERN COLORADO THROUGH WEDNESDAY. WILL KEEP MILD TEMPERATURES IN THE FORECAST. AS FAR AS POPS GO...WILL HAVE SLIGHT CHANCE IN THE MOUNTAINS WHERE SHOWERS MAY BE POSSIBLE IF THERE IS ENOUGH MOISTURE EMBEDDED IN THE SOUTHWEST FLOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 946 AM MST THU NOV 19 2015 VFR TODAY THROUGH TODAY WITH SCATTERED COVERAGE OF MID AND HIGH LEVEL CLOUDS. SURFACE WINDS ALREADY SHIFTING LIGHTLY TO THE EAST AND SOUTHEAST AND SHOULD HOLD THROUGH THE AFTERNOON. STILL LOOKING AT COLD FRONT AROUND 18Z FRIDAY WITH SHALLOW UPSLOPE DEVELOPING FRIDAY AFTERNOON. UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED SNOW SHOWERS DEVELOPING IN THE AFTERNOON AND A WINDOW OF LIGHT SNOW FROM LATE AFTERNOON THROUGH THE EVENING HOURS. ACCUMULATIONS OF UP TO AN INCH WILL BE POSSIBLE BY LATE FRIDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 6 PM MST FRIDAY FOR COZ033-034. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 PM MST FRIDAY FOR COZ031. && UPDATE...ENTREKIN SHORT TERM...COOPER LONG TERM...MEIER AVIATION...ENTREKIN
Hazardous weather outlook, Nov 19, 10:51 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MST THU NOV 19 2015 COZ030>051-201800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MST THU NOV 19 2015 ...WINTER WEATHER ADVISORY NORTHERN COLORADO MOUNTAINS TONIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DRIER NORTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO TODAY. GUSTY WINDS WILL CONTINUE IN THE HIGH COUNTRY WITH A CHANCE OF LIGHT SNOW ALONG THE HIGHER WEST FACING SLOPES. SNOW ACCUMULATIONS IN THE MOUNTAINS WILL BE UNDER 2 INCHES. SNOW AND WIND WILL INCREASE IN THE MOUNTAINS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL BE IN EFFECT TONIGHT AND WILL CONTINUE INTO FRIDAY. ROADS WILL BE SNOWPACKED OVER THE HIGHER MOUNTAINS PASSES WITH REDUCED VISIBILITIES AT TIMES DUE TO SNOW AND BLOWING SNOW. EXPECT 2 TO 6 INCHES OF SNOW IN THE HIGHER MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...GUSTY WINDS...AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS FRIDAY. STORM TOTAL ACCUMULATIONS OF 6 TO 14 INCHES CAN BE EXPECTED ABOVE 9000 FEET...WITH THE HEAVIEST AMOUNTS IN THE MOUNTAINS NORTH OF INTERSTATE 70. IN THE FOOTHILLS AND OVER THE PLAINS...SNOW WILL LIKELY DEVELOP BEHIND A COLD FRONT THAT WILL SWEEP SOUTHWARD DURING THE DAY. THE HIGHEST CHANCE OF SNOW WILL OCCUR FROM LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. ANYWHERE FROM A DUSTING UP TO 3 INCHES OF ACCUMULATION CAN BE EXPECTED ON THE PLAINS. TEMPERATURES WILL DROP BELOW FREEZING BEFORE DARK...SO SLICK ROADS WILL BE POSSIBLE FOR THE EVENING COMMUTE. IT WILL BE DRY AND CHILLY SATURDAY...AND THEN TURN WARMER SUNDAY THROUGH WEDNESDAY AS TEMPERATURES CLIMB BACK TO NEAR SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:35 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 41 hr |
Nearby
Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.